A Caltech Library Service

Positive Solutions of Nonlinear Elliptic Eigenvalue Problems

Simpson, R. Bruce and Cohen, Donald S. (1970) Positive Solutions of Nonlinear Elliptic Eigenvalue Problems. Journal of Mathematics and Mechanics, 19 (10). pp. 895-910. ISSN 0095-9057.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We shall study a class of mildly nonlinear elliptic eigenvalue problems which are suggested by several recently occurring problems concerning the steady state temperature distribution of a physical medium in which heat is being generated nonlinearly.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1970 Indiana University Mathematics Department. Date communicated: June 26, 1969. During the progress of the work this author was a Bateman Research Fellow at the California Institute of Technology and also a member of the NATO Mathematics Research Conference at the University of Calgary, 1968. Partially supported by the U. S. Army Research Office (Durham) under Contract DAHC 04-68-C-0006 and by the National Science Foundation under NSF Grant No. GP 7978.
Funding AgencyGrant Number
Army Research Office (ARO)DAHC 04-68-C-0006
NSFGP 7978
Subject Keywords:Eigenvalues, Series convergence, Eigenfunctions, Linearization, Boundary conditions, Increasing sequences, Newton approximation methods
Issue or Number:10
Record Number:CaltechAUTHORS:20200113-150705833
Persistent URL:
Official Citation:SIMPSON, R. BRUCE, and DONALD S. COHEN. “Positive Solutions of Nonlinear Elliptic Eigenvalue Problems.” Journal of Mathematics and Mechanics, vol. 19, no. 10, 1970, pp. 895–910. JSTOR,
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100695
Deposited By: Tony Diaz
Deposited On:13 Jan 2020 23:29
Last Modified:13 Jan 2020 23:29

Repository Staff Only: item control page